MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 486619100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; upon removing a previously implanted screw from a patient's spine due to adjacent level disease, a piece of the multi-angle adjustment tool tip broke off.The instrument was removed, and the broken piece was found immediately and removed from the wound.The surgeon used the multi angle screwdriver to remove the rest of the remaining screws.
 
Additional Manufacturer Narrative
Lot #: 140989.The customer reported event was confirmed via visual inspection.The tip of the device was found to be fractured.Manufacturing history was reviewed and no issues were identified.A root cause of the event is overloading of the device and deviation from surgical technique, specifically not using a recommended tool during the procedure.
 
Event or Problem Description

Brand Name
RADIUS M A ADJUSTMENT TOOL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6846172
Report Number0009617544-2017-00351
Device Sequence Number518780
Product Code LXH
UDI-Device Identifier07613327276053
UDI-Public(01)07613327276053
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number486619100
Device Catalogue Number486619100
Device Lot Number140989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR